Alert archive / Oklahoma / Areal Flood Advisories in 2017
Areal Flood Advisory 252, NWS Norman, OK
NWS Norman, OK issued this areal flood advisory at Oct 4, 2017, 1:24 PM CDT for Kiowa County, Washita County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 1:24 PM CDT (18:24 UTC)
- Expired
- Oct 4, 2017, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this areal flood advisory went out at Oct 4, 12:49 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 4, 12:49 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1249 PM CDT Wed Oct 4 2017
...Aviation Discussion...
&&
.AVIATION...
For the 18z TAF:
A band of heavy rain showers will continue to impact portions of
central and southwest Oklahoma through the afternoon. Brief
periods of visibility reduction to 2 miles and possibly lower are
possible at OKC, OUN, HBR, LAW and PNC. MVFR to possibly IFR
ceilings will continue into the night at many locations with some
improvement tomorrow morning.
&&
.PREV DISCUSSION... /issued 537 AM CDT Wed Oct 4 2017/
AVIATION...
Overall IFR to MVFR conditions are expected today at most TAF
sites. Scattered to widespread showers will continue to move
and develop across the northern 2/3rds of Oklahoma. Embedded
storms will lower visibility to less than 2 miles, otherwise
visibility may lower to less than 5 miles in moderate rain
showers. Some improvement in ceilings may occur this evening
and overnight, especially across the southern half of
Oklahoma and north Texas.
PREV DISCUSSION... /issued 331 AM CDT Wed Oct 4 2017/
DISCUSSION...
Early this morning, scattered showers and a few thunderstorms
were located across the southern 2/3rds of Oklahoma and part of
western north Texas. Some of the showers/storms are producing
heavy rainfall amounts (1/2 to 3/4 inch) in a very short amount of
time. With near record/record PW values in place across most of
the southern Plains, the risk of very heavy rain and subsequent
flooding is a concern. The NAM12 favors heavy rainfall across
northwest/northern Oklahoma near a weak frontal boundary while
other operational models and CAMs suggest a location farther
south. A recent run of the HRRRx places an axis of heavy rainfall
from near Stillwater to OKC and Ada with 3 to 5 inch amounts
through 21z Wednesday. Unsure about the exact placement of heavy
rain totals, but expect rainfall amounts of 2 to 3 inches with
some 5 inch amounts possible. With this in mind, a Flash Flood
Watch was issued and will be valid through 7 pm Wednesday.
During the day and tonight, the flow of rich tropical-like moisture
will be interrupted as drier air is advected into parts of east
Texas. Better ascent will also shift northward, therefore better
chances of showers and some storms will be across part of western
and northern Oklahoma tonight into Thursday.
Rain and thunderstorm chances will increase Friday through Saturday
morning, as a cold front and trough move across the central and
southern Plains.
A much stronger front, with very dry air, is expected to move
across Oklahoma and north Texas on Monday. Some showers and
thunderstorms will be possible with the front, especially across
the eastern half of Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 68 81 66 / 90 30 20 10
Hobart OK 79 69 82 69 / 90 40 20 10
Wichita Falls TX 80 68 83 67 / 70 20 10 10
Gage OK 74 67 77 67 / 60 60 60 20
Ponca City OK 75 69 79 68 / 100 50 40 10
Durant OK 81 66 84 64 / 40 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ012-013-017>020-
023>031-038>042-044-046-047.
TX...None.
&&
12/25Hazardous weather outlook, Oct 4, 11:32 AM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1132 AM CDT Wed Oct 4 2017 OKZ004>048-050>052-TXZ083>090-051645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1132 AM CDT Wed Oct 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heavy Rainfall... Areas of heavy rainfall could lead to flooding and flash flooding in some areas. A flood watch is in effect for portions of central Oklahoma. .Thunderstorms... A few storms are possible this afternoon. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... A chance of thunderstorms will continue through Tuesday. The greatest chance is Friday afternoon through early Saturday. Some strong to severe thunderstorms could develop late Friday afternoon and evening. There is a Slight Risk of severe storms across portions of western and northern Oklahoma Friday. Large hail and damaging wind gusts will be the main concerns. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Oct 4, 12:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 6 E BILLINGS 36.53N 97.34W
10/04/2017 NOBLE OK LAW ENFORCEMENT
HIGHWAY 15 WATER OVER ROADWAY
&&
DWLocal storm report, Oct 4, 1:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD 1 SE PIEDMONT 35.63N 97.73W
10/04/2017 CANADIAN OK TRAINED SPOTTER
A 200 YARD STRETCH OF MUSTANG ROAD BETWEEN 150TH AND
164TH IS FLOODED. ONE FOOT OF WATER IS FLOWING ACROSS THE
ROAD.
&&
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 1:45 AM CDT | Flood Watch | OUN | Blaine, Caddo, Canadian, Carter, Cleveland, Comanche and 17 more | 17 hr |
| Oct 4, 6:00 AM CDT | Areal Flood Advisory | OUN | Noble | 105 min |
| Oct 4, 9:08 AM CDT | Areal Flood Advisory | OUN | Blaine | 112 min |
| Oct 4, 9:41 AM CDT | Areal Flood Advisory | OUN | Noble, Payne | 2 hr |
| Oct 4, 9:49 AM CDT | Areal Flood Advisory | OUN | Kingfisher | 116 min |
| Oct 4, 10:55 AM CDT | Areal Flood Advisory | OUN | Logan | 2 hr |
| Oct 4, 11:18 AM CDT | Flash Flood Warning | OUN | Noble, Payne | 6 hr |
| Oct 4, 11:48 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Grady, Kingfisher and 1 more | 3 hr |
| Oct 4, 11:52 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Oct 4, 12:09 PM CDT | Flash Flood Warning | OUN | Logan | 5 hr |
| Oct 4, 12:14 PM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Oct 4, 12:58 PM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Oct 4, 1:10 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Noble, Oklahoma, Payne, Pottawatomie and 1 more | 3 hr |
| Oct 4, 2:06 PM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Oct 4, 2:53 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma, Pottawatomie and 1 more | 4 hr |
| Oct 4, 3:49 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 13 hr |
| Oct 4, 3:55 PM CDT | Areal Flood Advisory | OUN | Caddo, Greer, Kiowa, Washita | 3 hr |
| Oct 4, 4:01 PM CDT | Areal Flood Warning | OUN | Canadian | 3 hr |
| Oct 4, 4:18 PM CDT | Flash Flood Warning | OUN | Cleveland | 3 hr |
| Oct 4, 5:06 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 15 hr |
| Oct 4, 5:07 PM CDT | Areal Flood Advisory | OUN | Noble, Payne | 3 hr |
| Oct 4, 5:57 PM CDT | Areal Flood Warning | OUN | Oklahoma | 3 hr |
| Oct 4, 6:06 PM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
Nearby
Areal Flood Advisories in Oklahoma, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.